Get Your Dog Care Questions Answered by Experts ASAP
Hello, and thanks for writing in.
Do you know the name of the candies?
Ok, thanks for the additional information.
These candies would be unlikely to cause any problems. I would observe for vomiting, diarrhea, lack of appetite, or lethargy. If any of these symptoms arise, and if they last for more than a couple hours, it would be best to get an exam done and have appropriate treatment started by a veterinarian. But, it's very likely that no abnormal symptoms will occur.
I hope this helps. Please let me know if I can assist you further.
Thank you for checking in.
It was very reassuring to receive your answer so promptly.
After one short bout of diarrhea, he seems perfectly fine (good appetite & energy).
I was particularly concerned since I had recently heard of a dog which ate a pie made with artificial sweetener & could not be saved.
Thank you again,
Great! Thanks for the update. Yes, there is an artificial sweetener called Xylitol that can be quite toxic. It causes low blood glucose levels and can lead to liver failure.
I'm glad to hear that all is well. Have a good weekend.